Awake

Awake

I have been up since 4.00am, but just lazing about, back aches and I have just noticed my skin on my legs has got very thin. My veins show through , I am on steroids 10mgs.

Do steroids thin your skin?

Also I met someone who had cancer , now in remission. But he gave me some advice . To use red thyme aromatherapy oils as it helps with the immune system. So no on order ๐Ÿ˜€๐Ÿ‘๐Ÿ‘๐Ÿ‘ just thought I would add a pic of my grandson Stanley only 10 months old. One of the reasons to be positive .

22 Replies

oldest โ€ข newest
  • Yes, over time steroid do thin your skin and skin thins with aging so it gets worse! Nothing like being cheerful first thing in the morning eh? Being fair skinned I have always been able to see veins, but they always run and hide when a nurse of Doc wants to inject in the or take blood. I do find that a normal cut runs the risk now of leaving a mark so have to be careful. You will find you bruise more easily too.

    Hope you managed to get some rest.

    Love and hugs

    Sian

    Xoxoxox

  • Thank you I dozed for a while then spent hour in the bath watching Joanna lumley and elvis , now just a bit wrinkly ๐Ÿ˜€

  • Glad you managed to doze Kath. Always a good idea to relax in a bath when you can't sleep. When I worked shifts I sometimes had great trouble getting into the swing of things and a relaxing soak at 4 in the morning usually helped.

    Xoxoxox

  • What a lovely little chap Stanley is. Bless him.

    Pete has been on steroids for years and also now takes 10mg per day. His skin is thinner than it was and he has lesions on his shins which look like eczema. He is quite used to it all but you can always speak to your Consultant or GP. xx

  • Stan the man is such a good baby , I have to see doc on 11th so will show him and speak to him. I'm also worried about my fat neck and the fat coming on the back of my neck ๐Ÿ˜•

  • Good luck when you see your doctor next week. Steroids do thin the skin and make you bruise more. Your grandson Stanley is really cute, bless him. He is certainly a good reason to carry on and to be positive. Take care xx

  • Stanley is gorgeous.

    My skin is very thin and dry. I bruise easily too. My doctor prescribed a large pot of moisturiser with a pump action dispenser. He also prescribed a container of stuff to put in the bath water. It smells horribly of disinfectant. I itch a lot too. Being dehydrated makes the skin more delicate too.

  • I have used the cream aveeno but it's exspensive, I'm seeing docs on the 11th November. Stanley went to a noiseless fireworks night. His face was a picture ๐Ÿ˜€

  • Stanley is gorgeous! I'm on steroids and bruise really easily...just a little knock on something and it looks awful!

  • I still have bruised skin from August this year due the nurse not being able to put the canduler in my arm, it blue up into a bubble , she missed the vein completely ๐Ÿ˜

  • How long is it safe to stay on steroids? I don't want to stay on them, but if in Jan when I have my ct scan there is an improvement or it has not got any worse (scar tissue in my lungs) then what will they suggest ? Sometimes I think they just guess at the treatment. They have not found a reason for my ILD as of yet. Do you think I will have to insist they do more test ? I have read that they can treat your condition in the wrong way and then it makes things worse. Sorry about all the questions๐Ÿ˜

  • Hi titchykath. I don't know anything about ILD but do know a lot about steroids having spent many years on them, and yes they do thin your skin, amongst other things, and it's a pain & can affect your confidence too. But you have to look at the positives & really there's nothing like them for reducing inflammation so if they're helping your lungs I'd stick with them because breathing is more important than good skin :)

    Maybe ILD is like my condition (bronchiectasis) in which about 50% of cases are idiopathic ie no cause can be found

  • What you said about the lungs is so so true,you just lots of stories about what damage they can do ! , I would rather they find a cause . But like you said we need our lungs , good skin is a bonus , but that will not help us to live longer . Thank you for replying ๐Ÿ˜€

  • Tic hi....you have a very handsome and mischievous looking grandson! Love the,sparkle in his eyes.

  • He is a cool and he's only 10 months already his personality shines through , his mum is a teacher and his dad is the army .the time they spend with him is second to none they play and talk to him constantly . W

  • Looks like Stanley's a happy little bunny, he's gorgeous.

  • He's always smiling , he only crystal when he's tired, goes to bed at 7.00 every night , but he is cheeky

  • Crystal should have read grumpy lol

  • Hi Titchycath,

    First of all, gorgeous pic of your grandson and yes grandkids keep you positive; tired, but positive!

    Big sympathy about the effects of oral steroids. They do have an impact upon skin thickness. Not sure if they affect the collagen and also muscle fibres, but my experience after taking 10mg per day of prednisalone for over two years was that, initially, the next two years was pretty awful with veins very apparent and easy red purple bruises caused with the slightest of knocks.

    However, now that I am totally off the oral steroids my skin, amazingly, seems to be thicker so that I can't see the veins and am able to take a knock or two without the awful purple bruise flares.

    I eat lots of iron rich food to include brightly coloured vegetables; broccoli, carrots and cabbage to name a few, plus meat, steak and lamb, and eggs.

    The body needs easily available protein when under stress.

    Lightly cooked and brightly coloured vegetables helps the body to absorb iron from heavy duty protein food.

    Finally, Diprobase is the most fantastic heavy duty, but lightweight moisturiser.

  • Yes steroids do thin your skin Titchykath. I've been on them from time to time - and at one point I was even using an inhaler with steroids in- but have now refused to use them. I can't say that I ever found any particular benefit from them, but that's just me - they may suit you better? I got fed up with bruised an bleeding arms every time I happened to knock myself - even gently. The skin gets like tissue paper and just a small scrape would take it off and I'd end up covered in plasters. My skin's fine now I've stopped using them. Good luck XX

  • Hi nickers they have nit given me an alternative at the mom back to see consultant in Feb , with the results of ct scan on lungs to be done in Jan,

    I don't want to stay on them because it can cause other problems , so I have read . I still have bruises from Aug they just will not go!!!

    I have fat face and neck, I look like a furry hamster , ๐Ÿน my stomach and back Of my neck is rounded . With lung disease you loose weight but steroids are keeping me on the same, my arms,legs & back have gone thinner . It causes liver problems, so I I ever need to go to the transplant route , then liver ,kidney and so have to be healthy . Also they do not like stomach fat ! !so fingers crossed I get off them sooner rather than later xx

  • All the best Kath. Let us know how you get on. XX

You may also like...